Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 95, NWS Paducah, KY

December 3, 2011Franklin County, Williamson County, Illinois

NWS Paducah, KY issued this river flood warning at Dec 3, 2011, 9:46 PM CST for Franklin County, Williamson County, Illinois. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 9:46 PM CST (03:46 UTC)
Expired
Dec 4, 2011, 6:00 AM CST
In force
8 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Franklin County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Muddy River at Plumfield (PLMI2). The gauge peaked at 21.16 ft at Dec 2, 2011, 10:00 PM CST.

actionminormoderate202512/0412/05
Action stage
18 ft
Minor stage
20 ft
Moderate stage
27 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 3, 5:51 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 3, 5:51 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CST SAT DEC 3 2011

.UPDATE...
DISCUSSION FOR 00Z SUNDAY ROUTINE TAF ISSUANCE.

&&

.DISCUSSION...
/PREVIOUSLY ISSUED AT 215 PM CST SAT DEC 3 2011/
WENT AHEAD WITH A FLOOD WATCH...GENERALLY SOUTH OF A LINE FROM
POPLAR BLUFF MISSOURI TO ROCKPORT INDIANA FROM EARLY SUNDAY
MORNING THROUGH LATE MONDAY NIGHT. MODELS ARE IN DECENT
AGREEMENT...IN PRODUCING A REGION OF 3 TO 5 INCH RAINFALL TOTALS
IN THE WATCH AREA. 1 TO 3 INCHES APPEARS LIKELY NORTH OF
WATCH...OVER THE REST OF THE AREA. MAY SEE BARELY AN INCH IN OUR
FAR NORTHWEST COUNTIES. ISSUED A SPECIAL WEATHER STATEMENT NORTH
OF THE WATCH AREA.

DEVELOPING H5 TROF OVER THE WESTERN U.S. WILL PUT US IN AN AXIS OF
DEEP MOISTURE AND SW FLOW ALOFT SUNDAY THROUGH MONDAY NIGHT...AS
MORE THAN ONE PERTURBATION WILL MOVE NORTHEAST ACROSS THE AREA.
SOLID H8 TRANSPORT UP THE LOWER MISSISSIPPI VALLEY WILL RESULT IN
GOOD SPEED AND DIRECTIONAL CONVERGENCE RIGHT ACROSS THE REGION. GOOD
ASCENT SEEN ON 290-300K ISEN SURFACES. FORECAST PRECIPITABLE WATER
VALUES ARE WELL ABOVE THE 75TH PERCENTILE AND ALMOST +2 STANDARD
DEVIATIONS. SO EFFICIENT RAINS WILL BE LIKELY...THOUGH IT DOES NOT
APPEAR THUNDER WILL BE IN THE MIX. WHILE MODELS TEND TO UNDER
FORECAST HEAVY RAIN EVENTS WHEN IT COMES TO QPF...MODEL QPF MAY NOT
BE TOO BAD WITH THIS EVENT GIVEN LACK OF A QUALITY CONVECTIVE
ELEMENT.

THE ECMWF AND GFS ARE FAIRLY AGGRESSIVE MOVING DEEP LAYER MOISTURE
EAST MONDAY NIGHT...SO WE HAVE TAPERED OFF POPS FROM THE WEST A TAD
MORE AGGRESSIVELY. TUESDAY LOOKS FAIRLY UNEVENTFUL DESPITE THE
H5 POS TILT LONGWAVE HOLDING TO OUR WEST. MAY KEEP VERY SMALL POPS
IN JUST IN CASE BUT THAT ABOUT IT. SMALL POPS FOR PERHAPS A LITTLE
WINTRY MIX. AS OF RIGHT NOW...IT DOES NOT LOOK LIKE A BIG DEAL...IF
IT EVEN HAPPENS AT ALL.

IN THE LONG TERM...FROM WEDNESDAY THROUGH SATURDAY...ECMWF TAKES THE
COLD FRONT WELL EAST OF THE PAH FORECAST AREA WEDNESDAY...ALLOWING
US TO DRY OUT. GFS...ON THE OTHER HAND...DEVELOPS AN AREA OF LOW
PRESSURE OVER THE CENTRAL GULF COAST STATES AND MOVES IT
NORTHEAST...BRINGING PRECIPITATION BACK NORTH INTO THE PAH FA. FOR
NOW WE INCLUDED SLIGHT CHANCE POPS FOR RAIN AND SNOW ACROSS ALL
BUT FAR NORTHWEST PORTIONS OF THE PAH FA. AFTER THE POSSIBILITY OF
A FEW LINGERING SNOW FLAKES IN OUR FAR EAST COUNTIES WEDNESDAY
NIGHT...THINGS SHOULD DRY OUT.

FOR THURSDAY INTO THURSDAY NIGHT...HIGH PRESSURE OVER THE SOUTHEAST
U.S. WILL GIVE US QUIET CONDITIONS.  ECMWF HAS A COLD FRONT MOVE
ACROSS THE REGION FRIDAY NIGHT...PRODUCING SOME LIGHT QPF.  GFS IS
QUICKER WITH THE FRONT...MOVING IT ACROSS OUR AREA FRIDAY INTO
FRIDAY EVENING...AND SHOWS NO PRECIP WITH THE FRONT.  SOUNDINGS
INDICATE VERY DRY AIR OVER THE REGION...SO THE DRY SOLUTION SEEMS
MOST LIKELY AT THIS POINT.  AFTER UNSEASONABLY COOL CONDITIONS FOR
THE END OF THE WORK WEEK...THIS DRY COLD FRONT WILL USHER IN EVEN
COLDER AIR...WITH HIGHS ON SATURDAY ONLY REACHING INTO THE UPPER 20S
TO MIDDLE 30S.

&&

.AVIATION...
THE GRADUAL REDUCTION IN VFR CEILINGS/CLOUD DECKS WILL DEVELOP
FROM WEST TO EAST BETWEEN 00Z-07Z SUNDAY. THE INTRODUCTION OF
MVFR CEILINGS AND VISIBILITIES WILL SPAN THE PERIOD FROM 11Z- 17Z
SUNDAY. THE KCGI TAF SITE WILL REMAIN FAR ENOUGH BEHIND THE
PASSAGE OF THE COLD FRONT TO KEEP CEILINGS IN THE MVFR CATEGORY.
KPAH WILL LIKELY SEE THE LOWEST CEILINGS NEAR THE FRONTAL
BOUNDARY...HOLDING NEAR THE 1000 FOOT AGL LEVEL AFTER 16Z SUNDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
     DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
     LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
     KY-WEBSTER.

MO...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     BUTLER-MISSISSIPPI-NEW MADRID-RIPLEY-SCOTT-STODDARD.

IL...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     ALEXANDER-HARDIN-MASSAC-POPE-PULASKI.

IN...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     SPENCER.

&&

SHORT TERM...CN
LONG TERM...RST
AVIATION...SMITH
Hazardous weather outlook, Dec 3, 1:54 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CST SAT DEC 3 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
154 PM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR RIVER FLOODING WILL CONTINUE. REFER TO THE FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT...GENERALLY SOUTH OF A LINE FROM POPLAR BLUFF MISSOURI TO
ROCKPORT INDIANA. WIDESPREAD 3 TO 5 INCHES OF RAIN IS EXPECTED FROM
EARLY SUNDAY MORNING THROUGH MONDAY NIGHT. REFER TO THE FLOOD
WATCH FOR DETAILS.

RAINFALL FROM 1 TO 3 INCHES IS EXPECTED OVER THE REMAINDER OF THE
REGION...TO THE NORTH OF THE FLOOD WATCH AREA. MINOR FLOODING ON A
MORE LOCAL SCALE CANNOT BE RULED OUT.

MINOR RIVER FLOODING IS FORECAST TO CONTINUE. REFER TO THE FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WE REQUEST THAT SPOTTERS REPORT IN IF FLOODING IS OBSERVED. ALSO
PLEASE REPORT IN WITH RAINFALL AMOUNTS SUNDAY THROUGH TUESDAY.

NOLES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 1:37 PM CSTAreal Flood AdvisoryPAHBallard, McCracken4 hr
Dec 4, 2:50 PM CSTAreal Flood AdvisoryPAHHenderson, Union6 hr
Dec 4, 10:03 AM CSTRiver Flood WarningPAHFranklin, Williamson7 days
Dec 4, 10:03 AM CSTRiver Flood WarningPAHJackson8 days

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.